Alert archive / Washington / Small Craft Advisories in 2015

Small Craft Advisory 263, NWS Seattle, WA

December 11, 2015

NWS Seattle, WA issued this small craft advisory at Dec 11, 2015, 3:01 PM PST. It took effect at Dec 12, 2015, 7:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2015, 3:01 PM PST (23:01 UTC)
In effect from
Dec 12, 2015, 7:00 AM PST
Expired
Dec 12, 2015, 7:41 PM PST
In force
13 hr
Issued by
NWS Seattle, WA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:00 PM PST, 1 minute earlier.

Area forecast discussion, Dec 11, 3:00 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST FRI DEC 11 2015

.SYNOPSIS...A STRONG FRONT WILL MOVE THROUGH THE AREA ON SATURDAY
AND SATURDAY NIGHT. HIGH WIND IS LIKELY ON THE COAST AND OVER THE
NORTH INTERIOR. SUNDAY WILL BE SHOWERY AND BREEZY. EARLY NEXT WEEK
SHOULD HAVE MORE TRANQUIL WEATHER WITH COOL CONDITIONS.

&&

.SHORT TERM...THE LOW CENTER RESPONSIBLE FOR MUCH OF THE WEATHER
DURING THE PRECEDING TWO DAYS IS NOW OVER NORTHERN OREGON AND IT
CONTINUES TO FILL. CLOUDS AND A CHANCE OF RAIN WILL CONTINUE OVER
SOUTHWEST WASHINGTON THIS EVENING BUT WILL TAPER TONIGHT. THERE HAS
BEEN SOME CLEARING OVER NORTHERN AREAS AND THIS TREND WILL CONTINUE.
GRADIENTS THROUGH PUGET SOUND HAVE TURNED NORTHERLY AND THE WIND IS
LIGHT NORTHERLY OVER MOST OF THE AREA. HIGHS ARE MOSTLY IN THE 40S.

LOWS TONIGHT WILL BE IN THE 30S. HEIGHTS WILL BEGIN IN THE 530S BUT
RISE TO THE 540S LATER IN THE NIGHT. THERE WILL BE SCATTERED SHOWERS
IN THE EVENING AND THERE IS A SLIGHT CHANCE OF A LITTLE SNOW AT THE
HIGHEST ELEVATIONS OF THE LOWLANDS. FOR INSTANCE THE NORTH SLOPES OF
THE OLYMPICS...WITH SOME UPSLOPE NORTHERLY FLOW...COULD RECEIVE A
SKIFF OF SNOW DOWN TO 1500 FEET OR A BIT LOWER.

ANOTHER DEEP LOW IS FORECAST TO MOVE EAST INTO NORTHERN VANCOUVER
ISLAND SATURDAY AFTERNOON. AN ASSOCIATED FRONT WILL SPREAD RAIN AND
WIND INTO WESTERN WASHINGTON...BEGINNING ON THE COAST SATURDAY
MORNING AND REACHING INLAND AREAS IN THE AFTERNOON. THE 12Z MODEL
RUNS CONSISTENTLY SHOWED SOME HIGH WIND OVER THE COAST AND NORTHERN
INLAND AREAS SO HAVE ISSUED A HIGH WIND WARNING FOR THE PERIOD 18Z
SATURDAY THROUGH 06Z SUNDAY.

THE SNOW LEVEL WILL BE 2500-3500 FEET DURING THIS EVENT AND WINTER
STORM AMOUNTS OF SNOW ARE LIKELY IN THE CASCADES. HAVE ISSUED A
WINTER STORM WARNING COVERING THE CASCADES AND A WINTER WEATHER
ADVISORY FOR THE OLYMPICS. NEW SNOW WILL AMOUNT TO 1-2 FEET IN THE
CASCADES INCLUDING THE PASSES AND UP TO A FOOT IN THE OLYMPICS.

ON SUNDAY STRONG ONSHORE FLOW WILL GIVE BREEZY CONDITIONS TO THE
AREA. ADVISORY LEVEL WINDS MAY CONTINUE IN SOME PLACES. THE WEATHER
WILL BE SHOWERY AS AN UPPER LEVEL TROUGH PASSES. ON MONDAY SOME
DRYING IS LIKELY UNDER A COOL NORTHERLY FLOW. HIGHS WILL BE MOSTLY
IN THE 40S ALL THREE DAYS SATURDAY THROUGH MONDAY. BURKE

.LONG TERM...TUESDAY IS ALSO LIKELY TO BE DRY. ON WEDNESDAY OR
WEDNESDAY NIGHT ANOTHER WEATHER SYSTEM WILL ARRIVE. IN SOME EARLIER
MODEL RUNS THIS ONE HAD SOME ASPECTS OF AN ATMOSPHERIC RIVER BUT NOW
IT IS LOOKING MORE LIKE A REGULAR FRONT. IN ANY CASE IT WILL RAIN
FOR AWHILE THROUGH ABOUT THURSDAY. LIKELY POPS REMAIN IN THE
FORECAST AFTER THAT. BURKE

&&

.AVIATION...WESTERLY FLOW ALOFT WILL PREVAIL THROUGH SATURDAY. A
SURFACE LOW WILL MOVE INLAND OVER NORTHERN OREGON TONIGHT. A
STRONG FRONTAL SYSTEM WILL REACH THE AREA ON SATURDAY.

MOSTLY MID AND HIGH CLOUDS TONIGHT WITH SOME LOWER CEILINGS FAR
SOUTH PART THIS EVENING AS THE LOW MOVES ONSHORE. LOW CLOUDS AND
RAIN WILL DEVELOP SATURDAY AS A FRONT REACHES THE REGION.

KSEA...MID AND HIGH CLOUDS TONIGHT. LOW CLOUDS AND RAIN WILL
DEVELOP SATURDAY. NORTH WIND 5-10 KNOTS...BECOMING SOUTH
TONIGHT...THEN INCREASING TO 10 TO 20 KNOTS ON SATURDAY. SCHNEIDER

&&

.MARINE...AN AREA OF LOW PRESSURE OVER NORTHERN OREGON WILL MOVE
INLAND TONIGHT. WEST SWELL 17 TO 19 FEET WILL SUBSIDE TONIGHT AND
THE FIRST PART OF SATURDAY.

A STRONG FRONTAL SYSTEM WILL CROSS THE WATERS SATURDAY AND
SATURDAY NIGHT...BRINGING GALES FORCE WINDS TO MOST WATERS.
ANOTHER LARGE SWELL TRAIN...21 TO 25 FEET...WILL MOVE INTO THE
COASTAL WATERS LATER SATURDAY.

STRONG ONSHORE FLOW ON SUNDAY WILL WEAKEN MONDAY AND TUESDAY. THE
LARGE WEST SWELL WILL ALSO SUBSIDE DURING THIS PERIOD...FALLING
TO AROUND 10 FEET BY TUESDAY.

ANOTHER FRONTAL SYSTEM WILL REACH THE WATERS ON WEDNESDAY. SCHNEIDER

&&

.HYDROLOGY...THE CHEHALIS RIVER AT PORTER CRESTED THIS MORNING
AND WAS RECEDING. EXPECT THE FLOOD CREST TO REACH GRAYS HARBOR
LATE TONIGHT OR EARLY SATURDAY. THE CHEHALIS RIVER IS A UNIQUELY
LONG AND SLOW MOVING RIVER...THUS FLOODING ON THE LOWER CHEHALIS
WILL CONTINUE THROUGH AT LEAST SATURDAY. PLEASE NOTE THAT TIDE
LEVELS CONTINUED TO RUN HIGHER THAN PREDICTED. THIS WILL WORSEN
FLOODING ALONG THE LOWER REACHES OF THE CHEHALIS.

CONCERNING THE OTHER RIVERS STILL IN FLOOD...THE GREEN RIVER AT
AUBURN WILL LIKELY FALL BELOW FLOOD STAGE LATE TODAY. THE
SKOKOMISH RIVER IS NOT FORECAST TO FALL BELOW FLOOD STAGE UNTIL
EARLY SUNDAY MORNING.

NO ADDITIONAL RIVER FLOODING IS EXPECTED THROUGH DAY 7. THE
MEDIUM RANGE MODELS APPEARED TO BE BACKING OFF ON THE IDEA OF A
SIGNIFICANT RAIN EVENT THE LATTER HALF OF NEXT WEEK.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...COASTAL FLOOD ADVISORY FROM 4 AM TO 10 AM PST SATURDAY FOR
     ADMIRALTY INLET AREA-BREMERTON AND VICINITY-EVERETT AND
     VICINITY-HOOD CANAL AREA-SAN JUAN COUNTY-SEATTLE AND
     VICINITY-SOUTHWEST INTERIOR-TACOMA AREA-WESTERN SKAGIT
     COUNTY-WESTERN WHATCOM COUNTY.

     WINTER STORM WARNING FROM 10 AM SATURDAY TO 10 AM PST SUNDAY FOR
     CASCADES OF PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH
     AND KING COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES.

     HIGH WIND WARNING FROM 10 AM TO 10 PM PST SATURDAY FOR ADMIRALTY
     INLET AREA-CENTRAL COAST-NORTH COAST-SAN JUAN COUNTY-
     WESTERN SKAGIT COUNTY-WESTERN WHATCOM COUNTY.

     COASTAL FLOOD ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR CENTRAL
     COAST-NORTH COAST.

     COASTAL FLOOD ADVISORY FROM 10 AM TO 4 PM PST SATURDAY FOR
     CENTRAL COAST-EASTERN STRAIT OF JUAN DE FUCA-NORTH COAST-
     WESTERN STRAIT OF JUAN DE FUCA.

     WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 10 AM PST SUNDAY
     FOR OLYMPICS.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 PM PST SATURDAY FOR
     GRAYS HARBOR BAR.

     GALE WARNING UNTIL 3 PM PST THIS AFTERNOON FOR COASTAL WATERS
     FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL
     WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
     COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT
     10 NM.

     GALE WARNING FROM 7 AM SATURDAY TO 4 AM PST SUNDAY FOR COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO
     60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE
     OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE
     TO CAPE SHOALWATER OUT 10 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST SATURDAY
     FOR COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO
     60 NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT
     10 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE
     10 TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
     GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
     CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
     GRENVILLE TO CAPE SHOALWATER OUT 10 NM-WEST ENTRANCE U.S.
     WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
     NM-WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

     GALE WARNING FROM 7 AM SATURDAY TO 10 AM PST SUNDAY FOR CENTRAL
     U.S. WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S.
     WATERS STRAIT OF JUAN DE FUCA-WEST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA.

     GALE WARNING FROM 10 AM SATURDAY TO 4 AM PST SUNDAY FOR NORTHERN
     INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.

     GALE WARNING FROM 10 AM TO 10 PM PST SATURDAY FOR ADMIRALTY
     INLET.

     SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 10 AM PST SUNDAY FOR
     PUGET SOUND AND HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Special weather statement, Dec 11, 9:19 AM PST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
919 AM PST FRI DEC 11 2015

WAZ503-504-506-507-509-511>517-555-556-558-559-567>569-112030-
WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
919 AM PST FRI DEC 11 2015

...MORE RAINFALL ON TOP OF RECENT HEAVY RAINS WILL KEEP THE
THREAT OF LANDSLIDES ELEVATED IN WESTERN WASHINGTON...

EXCESSIVE RAINFALL THE PAST WEEK ON TOP OF THE ABOVE NORMAL
PRECIPITATION THAT FELL IN NOVEMBER HAS INCREASED SOIL MOISTURE
TO HIGH LEVELS ACROSS WESTERN WASHINGTON. ADDITIONAL RAINFALL THE
NEXT THREE DAYS...ALTHOUGH LIGHTER...WILL PUT EXTRA PRESSURE ON
SOIL INSTABILITY AND THIS WILL KEEP THE THREAT OF LANDSLIDES
ELEVATED THE NEXT FEW DAYS.

SEVERAL LANDSLIDES HAVE BEEN REPORTED IN VARIOUS LOCATIONS IN
WESTERN WASHINGTON. MORE LANDSLIDES ARE POSSIBLE.

UNLESS CONDITIONS CHANGE...THIS WILL BE THE LAST STATEMENT ON
LANDSLIDES.

FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT
WWW.WEATHER.GOV/SEATTLE...SELECT HYDROLOGY...AND THEN SCROLL DOWN
FOR THE LINKS TO THE LANDSLIDE INFORMATION PAGES.

TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE
WASHINGTON STATE LANDSLIDE RISK WEB PAGE AND THE LINK FOR
REPORTING.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 2:27 AM PSTSmall Craft Advisory for Hazardous SeasSEW29 hr
Dec 11, 9:06 AM PSTGale WatchSEW6 hr
Dec 11, 2:02 PM PSTWinter Storm WarningSEW43 hr
Dec 11, 2:02 PM PSTWinter Weather AdvisorySEW43 hr
Dec 11, 2:07 PM PSTHigh Wind WarningSEWSan Juan43 hr
Dec 11, 3:01 PM PSTGale WarningSEW66 hr
Dec 11, 3:05 PM PSTCoastal Flood AdvisorySEWSan Juan25 hr

Nearby

Small Craft Advisories in Washington, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.